MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE; STENT, SUPERFICIAL FEMORAL ARTERY

W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number VBJR082502A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 05/30/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).No patient specific details have been provided, therefore the wl gore internal case number is being used as the patient identifier.Cbas® heparin surface incorporates carmeda heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.
 
Event or Problem Description
The following was reported to gore: on (b)(6) 2022 a patient presented for treatment of a superficial femoral artery (sfa) utilizing four gore® viabahn® endoprosthesis with heparin bioactive surface (viabahn) devices.The patient had a large aneurysm (approximately 5cm) present in an sfa graft that was treated by open surgical procedure below the knee.The aneurysmal graft was relined with four viabahn devices.Follow up approximately one week later revealed all devices were patent and good blood flow was maintained.The following week, the physician reported that outflow had been lost and the leg had to be amputated.It was reported that all viabahn devices had remained open, and loss of blood flow was attributed to occlusion in the distal popliteal and peroneal arteries.There was no allegation that the viabahn devices did not perform as intended, and amputation was due to other factors.On an unknown day during the week of (b)(6) 2022 ((b)(6) used as event date), the physician reported the patient had to return due to an externally visible viabahn device in the distal portion of the leg.This was the first viabahn device implanted in the initial procedure on (b)(6) (a vbjr082502a device).The patient underwent a surgical procedure for repair.The patient tolerated the procedure and is reported to be recovering well.The physician noted that the intact proximal viabahn likely saved the patient from bleeding to death.He also attributed the exposed viabahn to potentially poor skin tissue in that area of the patients leg.

Brand Name
GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL ECHO RIDGE B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
kaitlin barnash
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key14886561
Report Number2017233-2022-03089
Device Sequence Number12311274
Product Code NIP
UDI-Device Identifier00733132623693
UDI-Public00733132623693
Combination Product (Y/N)Y
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P040037
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Expiration Date08/30/2024
Device Model NumberVBJR082502A
Device Catalogue NumberVBJR082502A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/10/2022
Supplement Date Received by Manufacturer06/10/2022
Initial Report FDA Received Date07/01/2022
Supplement Report FDA Received Date08/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexUnknown